Florida, 2004

Rip Current in Florida, May 7, 2004

May 7, 2004 · NWS MFL · 1 event in 1 county or zone

1 rip current, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at May 7, 1:43 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, May 7, 1:43 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT FRI MAY 7 2004

.DISCUSSION...RATHER DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND
AS HIGH PRESSURE REMAINS OVER NORTHERN AND CENTRAL FLORIDA. WITH US
REMAINING TO THE SOUTH OF THE HIGH...WINDS WILL REMAIN OUT OF AN
EASTERLY DIRECTION...AND MAY BE A TAD BREEZY DURING THE AFTERNOONS
ESPECIALLY OVER OUR MIAMI-DADE COASTAL ZONE. HIGH SHIFTS EASTWARD
LATE THIS WEEKEND ALLOWING THE WIND FLOW TO TURN MORE SOUTHEASTERLY.
THIS WILL MARK THE START OF INCREASING DEWPOINTS ACROSS THE AREA.
WEAK PERTURBATIONS CONTINUE RIPPLING THROUGH MEAN SOUTHWESTERLY FLOW
ALOFT. THESE DISTURBANCES WILL INITIALLY ONLY PROVIDE FOR VARYING
DEGREES OF HIGH CIRRUS AND LOW LEVEL CU...BUT ONCE MOISTURE RETURN
COMMENCES...SHOWER CHANCES WILL INCREASE SOMEWHAT NEXT WEEK. NO
PARTICULAR DAY STANDS OUT AS PARTICULARLY MOIST...BUT ONLY MADE
MINOR TWEAKS TO PREVIOUS ISOLATED/LOW SCATTERED POPS MONDAY THROUGH
WEDNESDAY.
&&

.MARINE...MODERATE EASTERLY FLOW CONTINUES THROUGH THE FORECAST
PERIOD. WINDS AND SEAS HIGHEST IN EXTREME SOUTHEASTERN MARINE
ZONE...MAINLY OVER OUR 20-60 NM WATERS WHERE I WILL KEEP A
CAUTIONARY STATEMENT. LESS NEARSHORE AND NORTHERN ZONES SO WILL
DISCONTINUE EXERCISE CAUTION FOR THE NEARSHORE. NO HIGHLIGHTS FOR
THE GULF OR LAKE OKEE.
&&

.FIRE WEATHER...RHS LOW AGAIN THIS AFTERNOON WITH NAPLES HOVERING
RIGHT AT 35% LAST HOUR...BUT PROBABLY NOT GOING TO REACH 4 HOURS
BELOW 35 PERCENT. TOMORROW SHOULD MOISTEN A BIT...AND EACH DAY
THEREAFTER THE PROXIMITY TO RF CRITERIA GETS LESS.
&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  68 83 70 82 / 00 00 00 05
FORT LAUDERDALE  72 82 73 82 / 00 00 00 05
MIAMI            72 85 72 86 / 00 00 00 05
NAPLES           64 86 67 86 / 00 00 00 05
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

HANDEL
Hazardous weather outlook, May 7, 10:04 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1104 AM EDT FRI MAY 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ068-072-074-072002-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
1104 AM EDT FRI MAY 7 2004

.DAY ONE...TODAY

...HIGH RISK OF RIP CURRENTS FROM DEERFIELD BEACH TO SOUTH BEACH...
...MODERATE RISK OF RIP CURRENTS FROM JUPITER INLET TO DEERFIELD
BEACH...

PERSISTENT EAST WINDS 15 TO 20 KNOTS ALONG THE BROWARD AND
MIAMI-BEACH COUNTY COASTLINES COUPLED WITH LOW TIDES LATE THIS
AFTERNOON FROM 445 PM TO 530 PM WILL RESULT IN A HIGH RISK OF RIP
CURRENTS THROUGH THE REST OF TODAY. BEACH PATROL OFFICIALS HAVE
VERIFIED THAT RIP CURRENT CONDITIONS ARE IN PLACE. IN ADDITION...A
MODERATE RISK OF RIP CURRENTS REMAINS OVER PALM BEACH COUNTY WHERE
WINDS WILL BE ONSHORE AROUND 10 TO 15 KNOTS.

BEACHGOERS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING INTO THE
ATLANTIC SURF THIS AFTERNOON...AND WEAKER SWIMMERS SHOULD NOT VENTURE
INTO THE WATER ABOVE THE KNEES. ALWAYS FOLLOW THE ADVICE OF THE BEACH
PATROL AND AVOID UNGUARDED BEACHES WHENEVER POSSIBLE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FLZ063-066-067-069>071-073-075-072002-
EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
1104 AM EDT FRI MAY 7 2004

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Miami-Dade

When
May 7, 3:00 PM EST
Where
Miami-Dade County, Sunny Is
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

A 55-year-old woman nearly drowned in a rip current off an unguarded section of Sunny Isles Beach.

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394476.